Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 299, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2016, 3:27 PM CDT for Lauderdale County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 9, 2016, 3:59 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WUUS54 KJAN 092027
SVRJAN
MSC075-092130-
/O.NEW.KJAN.SV.W.0299.160709T2027Z-160709T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ZERO...OR
NEAR MERIDIAN...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ZERO AROUND 330 PM CDT.
INCREASE AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3223 8843 3223 8847 3222 8870 3238 8883
3245 8861 3226 8842
TIME...MOT...LOC 2026Z 304DEG 12KT 3231 8866
HAIL...1.00IN
WIND...60MPH
$$
DC1 follow-up statement
278
WWUS54 KJAN 092059
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT SAT JUL 9 2016
MSC075-092108-
/O.CAN.KJAN.SV.W.0299.000000T0000Z-160709T2130Z/
LAUDERDALE MS-
359 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAUDERDALE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3223 8843 3223 8847 3222 8870 3238 8883
3245 8861 3226 8842
TIME...MOT...LOC 2057Z 304DEG 12KT 3225 8855
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:16 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 9, 3:16 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Jackson MS 316 PM CDT SAT JUL 9 2016 .DISCUSSION...Outflow boundary from overnight MCS in AR/TN has slowed to a crawl across northeast LA/northcentral MS, but has served as a good focus for showers and thunderstorms this afternoon. The GFS brings this boundary south early this evening before moving it back north overnight and continues to crank out QPF despite the loss of heating. Weak mid level shortwave/cyclonic shear axis looks to become a fixture over the forecast area through at least mid week. As a result, better mid level lapse rates will combine with PWs near 2 inches and daytime heating to produce a good scattering of showers and thunderstorms each day. As such, the increased cloud cover and rainfall will give the area some reprieve from the oppressive heat of late. As has been the case today, a limited risk of severe thunderstorms looks to exist again for Sunday with the better lapse rates and the 20-25 knots of deep layer shear remaining over the region. Damaging wind gusts and frequent lightning appear to be the primary hazards expected. Will include as such in the HWO. The heat looks to make a return by mid to late week as ridging from the northwest will give the shear axis a nudge to the east allowing drier/warmer air to increase in the column over the forecast area. The reduced convection and cloud cover should allow maximum temperatures to return to the mid 90s as heat indices push into the lower 100s. The models are hinting that the mid level ridge may begin to break down somewhat moving into the weekend which should yield better lapse rates and an increase in the diurnal convective activity./26/ && .AVIATION...VFR conditions will prevail for the most part through much of the period. The Scattered thunderstorms will continue through the afternoon and early evening hours, and these may bring brief cig/visby reductions and strong wind gusts at times./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 92 73 92 / 32 56 31 46 Meridian 73 93 73 92 / 35 53 41 50 Vicksburg 75 92 74 92 / 39 53 36 31 Hattiesburg 76 92 75 91 / 25 61 29 49 Natchez 75 91 75 91 / 29 47 18 35 Greenville 74 91 73 93 / 51 54 22 39 Greenwood 74 89 73 90 / 45 55 18 41 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 9, 2:24 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT SAT JUL 9 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>052-055>058-066-101930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-JONES- 224 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN SUNDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. DAMAGING WIND GUSTS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HOT AND HUMID CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY. LAZ015-016-023>026-MSZ053-054-059>065-072>074-101930- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 224 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...SUNDAY HOT AND HUMID CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY. DAMAGING WIND GUSTS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 9, 12:41 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1241 PM CDT SAT JUL 9 2016 MSZ036-091815- HOLMES MS- 1241 PM CDT SAT JUL 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HOLMES COUNTY UNTIL 115 PM CDT... AT 1241 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOWARD...OR NEAR THORNTON...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HOWARD AROUND 1250 PM CDT. TOLARVILLE AROUND 1255 PM CDT. COXBURG AROUND 105 PM CDT. FRANKLIN...LEXINGTON...BROZVILLE AND EBENEZER AROUND 115 PM CDT. LAT...LON 3302 9032 3320 9029 3319 8990 3292 8995 TIME...MOT...LOC 1741Z 292DEG 10KT 3310 9024 DB
Special weather statement, Jul 9, 1:28 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 128 PM CDT SAT JUL 9 2016 MSZ046-091900- KEMPER MS- 128 PM CDT SAT JUL 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEMPER COUNTY UNTIL 200 PM CDT... AT 127 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELECTRIC MILLS...OR 18 MILES EAST OF PRESTON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ELECTRIC MILLS AROUND 145 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOOBA. LAT...LON 3269 8838 3276 8861 3292 8857 3289 8835 TIME...MOT...LOC 1827Z 273DEG 11KT 3283 8852 DB
Special weather statement, Jul 9, 1:38 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT SAT JUL 9 2016
ARZ075-091915-
CHICOT AR-
138 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY UNTIL
215 PM CDT...
AT 136 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EUDORA...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EUDORA AROUND 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3326 9138 3320 9116 3300 9127 3301 9128
3315 9144
TIME...MOT...LOC 1836Z 302DEG 14KT 3315 9129
7Special weather statement, Jul 9, 1:59 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SAT JUL 9 2016
MSZ036-042-091945-
HOLMES MS-YAZOO MS-
159 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 245 PM CDT...
AT 159 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR YAZOO CITY...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BENTON AND COXBURG AROUND 235 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EDEN.
LAT...LON 3302 9005 3272 9014 3284 9048 3292 9046
3293 9045 3294 9045 3301 9043
TIME...MOT...LOC 1859Z 282DEG 16KT 3292 9042
DBSpecial weather statement, Jul 9, 2:12 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT SAT JUL 9 2016
MSZ031-033-039-092000-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
212 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA...NORTHEASTERN
NOXUBEE AND LOWNDES COUNTIES UNTIL 300 PM CDT...
AT 212 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CRAWFORD...OR 18 MILES SOUTHEAST OF STARKVILLE...MOVING EAST AT
30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DEERBROOK AROUND 225 PM CDT.
BIGBEE VALLEY AND PRAIRIE POINT AROUND 240 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARTESIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3306 8833 3332 8886 3352 8885 3352 8867
3351 8867 3351 8860 3352 8859 3351 8828
TIME...MOT...LOC 1912Z 286DEG 27KT 3328 8859
DCSpecial weather statement, Jul 9, 2:41 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT JUL 9 2016
MSZ026-028-029-032-092015-
CHOCTAW MS-GRENADA MS-WEBSTER MS-MONTGOMERY MS-
241 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...WESTERN WEBSTER...
SOUTHEASTERN GRENADA AND NORTHWESTERN CHOCTAW COUNTIES UNTIL 315 PM
CDT...
AT 240 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LODI...OR 16 MILES EAST OF WINONA...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EUPORA AROUND 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3343 8921 3338 8965 3340 8965 3340 8970
3362 8979 3367 8979 3368 8981 3371 8934
TIME...MOT...LOC 1940Z 322DEG 24KT 3358 8945
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:40 PM CDT | Special Weather Statement | JAN | Noxubee | 35 min |
| Jul 9, 12:41 PM CDT | Special Weather Statement | JAN | Holmes | 34 min |
| Jul 9, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 61 min |
| Jul 9, 1:28 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 9, 1:59 PM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Jul 9, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 23 min |
| Jul 9, 2:12 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| Jul 9, 2:41 PM CDT | Special Weather Statement | JAN | Montgomery | 34 min |
| Jul 9, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 42 min |
| Jul 9, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 47 min |
| Jul 9, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 35 min |
| Jul 9, 3:46 PM CDT | Special Weather Statement | JAN | Newton | 44 min |
| Jul 9, 3:49 PM CDT | Special Weather Statement | JAN | Choctaw, Winston | 26 min |
| Jul 9, 3:53 PM CDT | Special Weather Statement | JAN | Newton | 52 min |
| Jul 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 58 min |
| Jul 9, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 51 min |
| Jul 9, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Neshoba, Newton | 51 min |
| Jul 9, 4:30 PM CDT | Special Weather Statement | JAN | Winston | 45 min |
| Jul 9, 4:37 PM CDT | Special Weather Statement | JAN | Coahoma | 38 min |
| Jul 9, 5:09 PM CDT | Special Weather Statement | JAN | Neshoba | 51 min |
| Jul 9, 5:14 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Jul 9, 5:21 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 9, 5:47 PM CDT | Special Weather Statement | JAN | Sunflower | 43 min |
| Jul 9, 6:21 PM CDT | Special Weather Statement | JAN | Rankin | 39 min |
| Jul 9, 6:41 PM CDT | Special Weather Statement | JAN | Washington | 49 min |
| Jul 9, 6:47 PM CDT | Flash Flood Warning | JAN | Sunflower | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.